Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Mar 12, 2007, 9:13 PM CDT for Lubbock County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2007, 9:13 PM CDT (02:13 UTC)
- Expired
- Mar 12, 2007, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 130215 FFWLUB TXC303-130315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 913 PM CDT MON MAR 12 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN LUBBOCK COUNTY IN NORTHWEST TEXAS. * UNTIL 1015 PM CDT * AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN IN EXCESS OF 1/2 INCH HAS FALLEN DURING THE PAST FIFTEEN MINUTES FROM THIS THUNDERSTORM OVER THE WARNED AREA. * SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE WOLFFORTH...SHALLOWATER...REESE CENTER...LUBBOCK SOUTH PLAINS MALL...LUBBOCK...DOWNTOWN LUBBOCK AND TEXAS TECH UNIV.. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3346 10207 3350 10184 3365 10183 3382 10207 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 3:33 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 12, 3:33 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CDT MON MAR 12 2007 .SHORT TERM... MID/UPPER LEVEL LOW CONTINUES TO SPIN OVER EXTREME SOUTHEASTERN NEW MEXICO AT THIS HOUR. WEAK CONVECTION HAS PERSISTENTLY GENERATED OVER THE HIGHWAY 84 CORRIDOR THROUGH THE DAY...EVENTUALLY LEADING LOCALIZED FLASH FLOODING IN URBAN AREAS. SCATTERED/NUMEROUS SHOWERS AND PERHAPS A THUNDERSTORM ARE EXPECTED TO FAVOR THE WESTERN FA THROUGH TONIGHT. RAINFALL RATES WILL GENERALLY REMAIN LIGHT /A FEW TENTHS OF AN INCH PER HOUR/...THUS FLASH FLOODING THREAT SHOULD REMAIN LOCALIZED. HOWEVER...AREAS ALONG THE HIGHWAY 84 CORRIDOR FROM POST TO MULESHOE WILL NEED TO BE MONITORED CLOSELY. AREAS OF DENSE FOG WILL BE POSSIBLE...ESPECIALLY AFTER MIDNIGHT... WHEN SOLUTIONS SHOW CONVECTION WANING SOMEWHAT. HAVE MAINTAINED CHANCE GRIDDED POPS OVER THE SOUTHERN/EASTERN FA TUESDAY AS THE UPPER AIR FEATURE GRADUALLY SHIFTS EAST. .LONG TERM... WITH UPPER LOW MOVING EAST...EXPECT CLEARING SKIES TUESDAY NIGHT THEN MILD WEATHER THROUGH THE WEEK. AS WE GO INTO NEXT WEEKEND...A COLD FRONT AND SURFACE HIGH ARE EXPECTED TO PUSH INTO THE AREA FROM THE NORTH. GFS MODEL SHOWS SOME LIGHT PRECIP OVER THE AREA OVER THE WEEKEND...BUT EXAMINATION OF THE MODELS INDICATE THAT THIS MOISTURE IS DUE TO VERY SHALLOW UPSLOPE FLOW AT THE SURFACE. FOR NOW WILL LEAVE RAIN CHANCES OUT OF THE FORECAST...BUT WILL INCREASE CLOUD COVER AND MODERATE TEMPERATURES SOMEWHAT. LIPE && .PRELIMINARY POINT TEMPS/POPS... FRIONA 42 67 39 77 43 / 50 30 10 0 0 TULIA 44 63 39 75 42 / 40 30 10 0 10 PLAINVIEW 46 65 43 75 45 / 50 40 10 10 10 LEVELLAND 45 67 40 77 45 / 60 50 10 0 0 LUBBOCK 48 67 45 77 45 / 60 50 10 10 10 BROWNFIELD 44 69 45 79 46 / 70 50 10 10 0 CHILDRESS 50 71 49 75 49 / 30 30 20 10 10 SPUR 48 70 43 78 47 / 50 50 20 10 10 ASPERMONT 50 73 46 77 48 / 50 50 30 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/04
Hazardous weather outlook, Mar 12, 3:07 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 307 PM CDT MON MAR 12 2007 TXZ021>044-131200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 307 PM CDT MON MAR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL PERSIST TONIGHT... ESPECIALLY OVER THE CENTRAL AND WESTERN SOUTH PLAINS. MINOR FLOODING OF LOW LYING AREAS...AND LOCALIZED FLASH FLOODING...WILL BE POSSIBLE. IN ADDITION...AREAS OF DENSE FOG MAY DEVELOP OVER THE OUTLOOK AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LOCAL OFFICIALS AND STORMS SPOTTERS ARE URGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LUBBOCK.
In the hours before
Local storm report, Mar 12, 4:09 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
409 PM CDT MON MAR 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM FLASH FLOOD LUBBOCK 33.58N 101.88W
03/12/2007 LUBBOCK TX TRAINED SPOTTER
CAR STALLED IN HIGH WATER WEST OF FRANKFORD AVE.
0212 PM FLASH FLOOD LUBBOCK 33.58N 101.88W
03/12/2007 LUBBOCK TX FIRE DEPT/RESCUE
CARS STALLED IN HIGH WATER AT 18TH AND QUAKER AND 4TH
STREET AND LOOP 289.
0223 PM FLASH FLOOD LUBBOCK 33.58N 101.88W
03/12/2007 LUBBOCK TX TRAINED SPOTTER
FLOODING ALONG FRANKFORD AVE...SPUR 327...AND 66TH
STREET.
0320 PM FLASH FLOOD LUBBOCK 33.58N 101.88W
03/12/2007 LUBBOCK TX NWS EMPLOYEE
4TH STREET...SLIDE...AND QUAKER IMPASSABLE DUE TO FLOOD
WATERS. LARGE TREE DOWNED BY FLOOD WATERS.
&&
TLINDLEYSpecial weather statement, Mar 12, 5:12 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 512 PM CDT MON MAR 12 2007 TXZ021>024-027>030-033>036-039>042-130115- PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 512 PM CDT MON MAR 12 2007 ...FUNNEL CLOUDS WILL BE POSSIBLE... AT 455 PM CDT...THE NATIONAL WEATHER SERVICE IN LUBBOCK RECEIVED REPORTS OF FUNNEL CLOUDS 3 MILES EAST SOUTHEAST OF SMYER. A STRONG UPPER LEVEL STORM SYSTEM WILL REMAIN NEARLY STATIONARY NEAR THE WEST TEXAS AND EASTERN NEW MEXICO BORDER THROUGH TONIGHT. LIFT AND MOISTURE ASSOCIATED WITH THIS SYSTEM WILL CONTINUE OVER THE REGION WITH BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING. LATE AFTERNOON VISIBLE SATELLITE IMAGERY INDICATES AN EROSION OF THE CLOUD DECK OVER PARTS OF THE WESTERN AND SOUTHERN SOUTH PLAINS. THE PARTIAL SUNSHINE MAY ALLOW ENOUGH INSTABILITY FOR A FEW STRONGER STORMS TO DEVELOP. GIVEN THE AMOUNT OF SPIN IN THE ATMOSPHERE ASSOCIATED WITH THE UPPER LOW... CONDITIONS WILL BE FAVORABLE FOR ADDITIONAL FUNNEL CLOUDS TO DEVELOP. THESE FUNNEL CLOUDS ON RARE OCCASIONS CAN REACH THE GROUND FORMING WEAK AND SHORT LIVED TORNADOES. RESIDENTS ARE URGED TO KEEP ABREAST TO CHANGING WEATHER CONDITIONS. KW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 11:44 PM CDT | Dense Fog Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 11 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.